Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Having lump under nipple. Noticed puffy nipples. Cause? Why is the skin thick in the lump area?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1982
Answered : 2897 Questions
Question
i have i lump under my nipple three month.(left).i can not feel when i press it from top but i feel hard lump when i squeeze.
the skin of the areola is thicken than right nipple.
there is three mastered size pimple in the areola and the lump feels under the pimple.
no discharge
no pain
some time the nipple are puffy
the lump has no shape different in different time.
its really worrying me about some thing serious.
I am male 28.

why the skin are thick on the lumpy nipple.?
why is does not feel when i press and why it feels when i squeeze .?









Posted Wed, 26 Jun 2013 in Skin Hair and Nails
 
 
Answered by Dr. Ilyas Patel 51 minutes later
Hi,

Thanks for query.

It seems that you are having unilateral gynaecomastia.

Gynaecomastia, a benign enlargement of the male breast as a result of proliferation of the glandular component.

It is common, being present in about 30-50% of healthy men.

You consult general surgeon.

He will take general medical history and will do careful physical examination.

If the gynaecomastia is of recent onset, a more detailed evaluation, including selected laboratory tests to search for an underlying cause is necessary.

There are many causes..It may be physiological,pathological or drug induced.

It may be side effects of medication, such as anti-ulcer drugs or medication for heart disease, ..illegal drugs, such as cannabis or anabolic steroids may also cause.

Drinking too much alcohol may be the reason.

A health abnormality, such as kidney failure or liver disease is also responsible.

Klinefelter’s syndrome, a rare genetic disorder is associated with gynaecomastia.

Lumps or infection in the testicles can lead to gynaecomastia.

There may not be any cause..idiopathic.

Treatment depends on the cause: an offending drug may need to be withdrawn or alternatively radiation, surgery and/or medical therapy may be necessary.

The majority of patients with gynaecomastia require no treatment other than removal of the precipitating cause.

If it is drug-induced, it may regress if the offending medication is stopped.

Treatment of hyperthyroidism, correction of hypogonadism and surgical removal of testicular, adrenal or other causative tumours can also lead to regression.

The use of a combination of surgical excision and liposuction through a periareolar incision represents the surgical approach of choice.

Androgens, anti-oestrogens, aromatase inhibitors and danazol have all been used to treat gynaecomastia.

You are having thick areola and nipple...it is gynaecothelia.

You do not feel when you press and feel when you squeeze. It suggest that it the benign proliferation of breast tissues .i.e. ..gynaecomastia and not the breast cancer.

In breast cancer you can feel on pressing with palm..., so in your case clinically breast cancer is ruled out.

I hope you got my answer.

If you have any query, you can ask me.

Wishing you good health.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor